MAUDE Adverse Event Report: ARTHREX, INC. DISSECTOR, CURVED 4.0MM X 13CM; SAW BLADE

ARTHREX, INC. DISSECTOR, CURVED 4.0MM X 13CM; SAW BLADE
Model Number DISSECTOR, CURVED 4.0MM X 13CM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 12/18/2024 it was reported, by a sales representative via sems-06738194, that an ar-8400cds dissector was producing metal shavings.This occurred during a knee procedure when the shavings started falling into the knee.All the shavings were removed from the patients knee.
 
Additional Manufacturer Narrative
Correction: h6 health effect - impact code additional information: b5, g3, h3, h6 based on the information provided, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional information from the field, arthrex concluded the most likely cause.The most likely cause of the reported failure is misuse of the product, caused by the surgeon using excessive side-loading force and/or running the device without sufficient irrigation flow (dry).This misuse can cause the device to fail to operate as intended.Directions for use (dfu) disposable arthroscopic shaver blades, burrs, powerpick, powerasp, nanoresection and shaverdrill devices e.Warnings 5.Failure to use this device in accordance with the directions for use below may result in device failure, render the device unsuitable for its intended use, or compromise the procedure.F.Precautions 7.Excessive "side-loading" on the device during use does not improve cutting performance and, in extreme cases will cause irreversible damage to the device.9.Irreversible damage to all devices will result if they are run without the flow of irrigation (dry).The complaint allegation was not confirmed.The device was not received for evaluation, and no evidence of the failure was provided.
 
Event or Problem Description
Additional information was provided on 12/23/2024, where it was stated that this event occurred during a knee arthroscopy on (b)(6) 2024 where a replacement ar-8400cds was used to complete the case.There was minimal delay to open a new ar-8400cds and replace the one they were using and no additional anesthesia was administered.

Brand Name
DISSECTOR, CURVED 4.0MM X 13CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21148779
Report Number1220246-2025-09430
Device Sequence Number13173047
Product Code GFA
UDI-Device Identifier00888867043497
UDI-Public(01)00888867043497(11)240820(17)290731(10)15304621
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDISSECTOR, CURVED 4.0MM X 13CM
Device Catalogue NumberAR-8400CDS
Device Lot Number15304621
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer02/11/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown